Limits on anisotropy and inhomogeneity from the cosmic background-radiation

R. Maartens, G. F. R. Ellis, W. R. Stoeger

Research output: Contribution to journalArticlepeer-review


We consider directly the equations by which matter imposes anisotropies on freely propagating background radiation, leading to a new way of using anisotropy measurements to limit the deviations of the Universe from a Friedmann-Robertson-Walker (FRW) geometry. This approach is complementary to the usual Sachs-Wolfe approach: the limits obtained are not as detailed, but they are more model independent. We also give new results about combined matter-radiation perturbations in an almost-FRW universe, and a new exact solution of the linearized equations.
Original languageEnglish
Pages (from-to)1525-1535
Number of pages11
JournalPhysical Review D
Issue number4
Publication statusPublished - 15 Feb 1995


Dive into the research topics of 'Limits on anisotropy and inhomogeneity from the cosmic background-radiation'. Together they form a unique fingerprint.

Cite this